• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Depressed by choline, what to do?


  • Please log in to reply
11 replies to this topic

#1 Mr.Bananas

  • Guest
  • 108 posts
  • 0

Posted 22 February 2009 - 04:06 PM


I have tried centrophenoxine, cdp-choline, alpha-gpc, dmae and choline citrate, they all mess me up in some way.
With 500mg of centro i get depressed, though the first days i used it i got really energetic and felt great, but now i only get depressed... Stopped taking it yesterday, feel fine today.
With 250mg of cdp-choline i dont feel much, i tried 1gram once and it was great, expensive though.
With 300mg alpha-gpc i dont feel much, and i took 1.2grams once and it made me depressed and slightly retarded.
DMAE alone i dont know, either way its supposed to be bad in the long run, but i became speedy when i took it with choline citrate, but i couldnt sleep, i woke up several times a night and had a hard time falling asleep.

So can i conclude that i should take smaller doses and not hope for a speedy and "bright" feeling but still know that something good is happening even though i cant quite feel it consciously?

Edited by Mr.Bananas, 22 February 2009 - 04:09 PM.


#2 Lufega

  • Guest
  • 1,809 posts
  • 273
  • Location:USA
  • NO

Posted 22 February 2009 - 04:30 PM

I have this same problem with cholinergics. I find boosting dopamine levels helps counter this effect.

I have this same problem with cholinergics. I find boosting dopamine levels helps counter this effect.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 Mr.Bananas

  • Topic Starter
  • Guest
  • 108 posts
  • 0

Posted 22 February 2009 - 08:16 PM

I see, makes sense, how do i do that best?
L-dopa is the first thing that comes to mind, deprenyl too. But deprenyl seems very medicine like with common side effects? Hence, not a true nootropic, is that right?
Is L-tyrosine good?

I know about adderal but i cant get that prescribed, and amphetamine is out of the question, not worth the risk.

And what about lowering the dose? Is the effect still present even though i dont feel a so called high?

#4 bgwithadd

  • Guest
  • 820 posts
  • 16

Posted 22 February 2009 - 10:46 PM

Just take less. Not everyone has low acetylcholine levels. Taking dopaminergics so you can have higher acetylcholine is also silly because they work against each other.

#5 tlm884

  • Guest
  • 597 posts
  • -0
  • Location:Saskatoon, Sk

Posted 22 February 2009 - 10:49 PM

Why are you taking choline in the first place? Do you have a notciable deficiency of acetylcholine that requires you to take choline? Or are you just taking it for overall wellbeing? If it is the latter I would suggest not taking it as it looks like its doing more harm then good.

#6 Mr.Bananas

  • Topic Starter
  • Guest
  • 108 posts
  • 0

Posted 22 February 2009 - 11:15 PM

I have no deficiency, i am looking to enhance my memory.
Your point is valid though, if i cant enhance it then i should stop since its only making things worse, i just want to know if smaller doses could be beneficial even if i do not feel an immediate "high".

#7 tlm884

  • Guest
  • 597 posts
  • -0
  • Location:Saskatoon, Sk

Posted 22 February 2009 - 11:48 PM

I have no deficiency, i am looking to enhance my memory.
Your point is valid though, if i cant enhance it then i should stop since its only making things worse, i just want to know if smaller doses could be beneficial even if i do not feel an immediate "high".


Another thing you might look into is taking piracetam WITHOUT a choline source. It is possible you have an abundance of acetylcholine in your brain already. I can take piracetam without a choline source. This is due to PTSD (people with PTSD generally have higher levels of acetylcholine). Piracetam will enchance your memory and it is stimulatory and I can't see any reason it would cause any depressive effects. However, if you do start getting headaches on the piracetam, add choline. If you start getting depressed again, unfortunatley you will need to drop both.

#8 navyblue

  • Guest
  • 182 posts
  • 2

Posted 23 February 2009 - 05:07 AM

I'm guessing you probably feel a lack of direction when taking choline products (hence the depressed feeling). I'd decrease the choline, better yet stop taking it completely and up the dopamine. Try some SAM-e, helps with motivation (at least for me). If you find your memory isn't doing so well, there are a lot of other products besides choline sources that may help with that.

#9 Guacamolium

  • Guest
  • 747 posts
  • 30
  • Location:Tahoe

Posted 23 February 2009 - 05:44 AM

Stop taking cholinergics for now.

Perhaps try NALT, see how an increase in dopamine and NE goes.

#10 Mr.Bananas

  • Topic Starter
  • Guest
  • 108 posts
  • 0

Posted 23 February 2009 - 10:53 AM

I have no deficiency, i am looking to enhance my memory.
Your point is valid though, if i cant enhance it then i should stop since its only making things worse, i just want to know if smaller doses could be beneficial even if i do not feel an immediate "high".


Another thing you might look into is taking piracetam WITHOUT a choline source. It is possible you have an abundance of acetylcholine in your brain already. I can take piracetam without a choline source. This is due to PTSD (people with PTSD generally have higher levels of acetylcholine). Piracetam will enchance your memory and it is stimulatory and I can't see any reason it would cause any depressive effects. However, if you do start getting headaches on the piracetam, add choline. If you start getting depressed again, unfortunatley you will need to drop both.

Piracetam makes me bright like a sea gull, i cant read instructions, i dont care about people, talking makes no sense, so thats already out of the question, with or without added choline.

Im going to look into NALT and SAM-e, thanks for the suggestion!

#11 Imagination

  • Guest
  • 350 posts
  • 10

Posted 25 February 2009 - 08:00 PM

I get the same thing with choline, last time I through the bottle out as I felt so shit from it, more pissed off than anything. Go without it, your choline levels are probably fine.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#12 ajnast4r

  • Guest, F@H
  • 3,925 posts
  • 148
  • Location:USA
  • NO

Posted 25 February 2009 - 08:05 PM

the obvious solution to the problem of you having negative side effects from all forms of choline, is for you NOT to supplement choline...

this is a real no brainer




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users